Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Dec 25, 2008, 8:58 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2008, 8:58 AM MST (15:58 UTC)
- Expired
- Dec 26, 2008, 6:00 PM MST
- In force
- 33 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 251558 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 858 AM MST THU DEC 25 2008 ...STRONG WINDS EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN LATE THIS MORNING AND INTO THE AFTERNOON... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PUSH OVER NEW MEXICO TODAY ALLOWING WINDS ALOFT TO STRENGTHEN FROM THE SOUTHWEST. IN ADDITION...A STRONG PRESSURE GRADIENT WILL TAKE SHAPE AT THE SURFACE ACROSS THE EASTERN PLAINS AND SOUTH CENTRAL MOUNTAINS. THIS SCENARIO WILL SET THE STAGE FOR STRONG SOUTHWESTERLY SURFACE WINDS ACROSS MOST OF THE EASTERN HALF OF THE STATE. WINDS HAVE STRENGTHENED ALONG RIDGE TOPS AND SUMMITS OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND WILL SPREAD EAST INTO THE PLAINS BY EARLY AFTERNOON. THE UPPER LEVEL TROUGH WILL EXIT EASTWARD EARLY THIS EVENING...ALLOWING THE WINDS TO WEAKEN FOR A BRIEF TIME AT LOWER ELEVATIONS. HOWEVER...BY EARLY FRIDAY MORNING ANOTHER UPPER LEVEL TROUGH WILL CROSS CENTRAL AND EASTERN NEW MEXICO WITH THE POTENTIAL FOR MORE STRONG WINDS THROUGH LATE FRIDAY AFTERNOON. NMZ016-017-026-260100- /O.UPG.KABQ.WI.Y.0058.081225T1700Z-081226T0100Z/ /O.NEW.KABQ.HW.W.0016.081225T1558Z-081226T2300Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 858 AM MST THU DEC 25 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS HAVE DEVELOPED THIS MORNING OVER THE SOUTH CENTRAL MOUNTAINS WHERE WIND SPEEDS WILL AVERAGE 40 TO 50 MPH WITH GUSTS UP TO 65 MPH THROUGH LATE FRIDAY AFTERNOON. THESE STRONG WINDS MAY SUBSIDE A LITTLE AFTER SUNSET...HOWEVER STRONG WINDS ARE FORECAST AGAIN FOR FRIDAY. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS... ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ NMZ005>007-010>013-018>021-260100- /O.CON.KABQ.WI.Y.0058.081225T1700Z-081226T0100Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 858 AM MST THU DEC 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS WILL DEVELOP THIS MORNING WITH WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE SOME AFTER SUNSET...HOWEVER STRONG WINDS ARE FORECASTED AGAIN FOR FRIDAY. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS... ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS SUCH AS HIGHWAYS 64...87...84...AND 285. $$ 40
6 follow-up statements
000 WWUS75 KABQ 260104 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 604 PM MST THU DEC 25 2008 NMZ005>007-010>013-018>021-260215- /O.EXP.KABQ.WI.Y.0058.000000T0000Z-081226T0100Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 604 PM MST THU DEC 25 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. WINDS HAVE DIMINISHED ACROSS THE EASTERN PLAINS AND MUCH OF THE CENTRAL AND NORTHEAST HIGHLANDS EARLY THIS EVENING BUT WILL STILL BLOW AT MODERATE STRENGTH MUCH OF THE NIGHT. AS ANOTHER INCLEMENT WEATHER SYSTEM MOVES INTO THE STATE FRIDAY SURFACE WINDS WILL AGAIN INCREASE AND MAY REACH SPEEDS AGAIN OF 20 TO 35 MPH WITH SOME HIGHER GUSTS...AND THIS MAY REQUIRE ANOTHER WIND ADVISORY ISSUE LATER TONIGHT. $$ NMZ016-017-026-260915- /O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 604 PM MST THU DEC 25 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY. STRONG SOUTHWEST WINDS MAY SUBSIDE A LITTLE AFTER SUNSET...REMAINING IN THE 25 TO 40 MPH RANGE WITH OCCASIONAL HIGHER GUSTS OVERNIGHT. HOWEVER STRONG WINDS ARE FORECAST AGAIN FOR FRIDAY WITH SPEEDS OF 35 TO 50 MPH WITH GUSTS UP TO 65 MPH THROUGH LATE FRIDAY AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS... ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ 43
000 WWUS75 KABQ 260621 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1121 PM MST THU DEC 25 2008 NMZ016-017-026-261500- /O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 1121 PM MST THU DEC 25 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST FRIDAY. STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE OVER THE SACRAMENTO AND CAPITAN MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS. LOCALLY DAMAGING GUSTS UP TO 70 MPH ARE POSSIBLE THROUGH FRIDAY AFTERNOON. PERSONS TRAVELLING ALONG HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. SURFACE WINDS SHOULD GRADUALLY SUBSIDE BY LATE AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH SOUTH OR EAST WEST ORIENTED ROADS. $$ NMZ005>007-012-013-018>021-261500- /O.NEW.KABQ.WI.Y.0059.081226T1100Z-081226T2300Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 1121 PM MST THU DEC 25 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM MST FRIDAY. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR 55 MPH WILL DEVELOP ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AROUND DAYBREAK ON FRIDAY...ESPECIALLY ALONG THE INTERSTATE 25 CORRIDOR FROM SPRINGER TO LAS VEGAS. BY MID TO LATE MORNING... WINDS SHOULD EXPAND EASTWARD TO INCLUDE THE EASTERN PLAINS OF NEW MEXICO. SURFACE WINDS SHOULD SHIFT TO THE WEST BY LATE AFTERNOON BEFORE GRADUALLY SUBSIDING. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ DPORTER
000 WWUS75 KABQ 261152 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 452 AM MST FRI DEC 26 2008 NMZ016-017-026-261900- /O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 452 AM MST FRI DEC 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON FOR LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES COUNTY. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE OVER THE SACRAMENTO AND CAPITAN MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS. LOCALLY DAMAGING GUSTS UP TO 70 MPH ARE POSSIBLE THROUGH THIS AFTERNOON. PERSONS TRAVELING ALONG HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. THE WIND SHOULD GRADUALLY SUBSIDE THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH SOUTH OR EAST WEST ORIENTED ROADS. $$ NMZ005>007-012-013-018>021-261900- /O.CON.KABQ.WI.Y.0059.000000T0000Z-081226T2300Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 452 AM MST FRI DEC 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON FOR THE NORTHEAST HIGHLANDS AND EASTERN PLAINS. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR 55 MPH WILL BLOW ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN...ESPECIALLY ALONG THE INTERSTATE 25 CORRIDOR FROM SPRINGER TO LAS VEGAS AND RATON. BY MID TO LATE MORNING...THE STRONG WINDS SHOULD EXPAND EASTWARD TO INCLUDE THE EASTERN PLAINS OF NEW MEXICO. THE WIND SHOULD SHIFT TO THE WEST LATE THIS AFTERNOON BEFORE GRADUALLY SUBSIDING. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$
000 WWUS75 KABQ 261832 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1132 AM MST FRI DEC 26 2008 NMZ016-017-026-262300- /O.CON.KABQ.HW.W.0016.000000T0000Z-081226T2300Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 1132 AM MST FRI DEC 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 70 MPH WILL CONTINUE OVER THE CAPITAN...NORTHERN SACRAMENTO AND GUADALUPE MOUNTAINS AND THEIR ADJACENT HIGH PLAINS THROUGH THE AFTERNOON. PERSONS TRAVELING ALONG HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. THE WIND SHOULD GRADUALLY SUBSIDE THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ NMZ005>007-012-013-018>021-262300- /O.CON.KABQ.WI.Y.0059.000000T0000Z-081226T2300Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 1132 AM MST FRI DEC 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 OR 55 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE. WINDS ARE EXPECTED TO BECOME WESTERLY LATE THIS AFTERNOON BEFORE GRADUALLY SUBSIDING. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...ESPECIALLY ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. $$ 34
000 WWUS75 KABQ 262207 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MST FRI DEC 26 2008 NMZ016-017-026-270100- /O.EXT.KABQ.HW.W.0016.000000T0000Z-081227T0100Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 307 PM MST FRI DEC 26 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON FOR LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES COUNTY. STRONG SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL CONTINUE OVER THE CAPITAN...NORTHERN SACRAMENTO AND GUADALUPE MOUNTAINS AND THEIR ADJACENT HIGH PLAINS THROUGH THE EARLY EVENING HOURS. PERSONS TRAVELING ALONG HIGHWAYS 70 AND 380 CAN EXPECT VERY STRONG CROSS WINDS. WIND SPEEDS WILL GRADUALLY SUBSIDE THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. $$ NMZ005>007-012-013-018>021-270100- /O.EXT.KABQ.WI.Y.0059.000000T0000Z-081227T0100Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 307 PM MST FRI DEC 26 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON ACROSS MUCH OF EASTERN NEW MEXICO. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH EARLY EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE. WIND SPEEDS WILL GRADUALLY DECREASE THIS EVENING. MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 34
000 WWUS75 KABQ 270045 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 PM MST FRI DEC 26 2008 NMZ016-017-026-270145- /O.EXP.KABQ.HW.W.0016.000000T0000Z-081227T0100Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 545 PM MST FRI DEC 26 2008 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. STRONG WINDS HAVE GRADUALLY WEAKENED ACROSS THE REGION...HOWEVER SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY LINGER THROUGH THE MID-EVENING HOURS. PERSONS DRIVING THROUGH THE AREA CAN STILL EXPECT LIGHT TO MODERATE CROSS WINDS ALONG HIGHWAYS 70 AND 380... AS WELL AS OTHER NORTH SOUTH ORIENTED ROADS. $$ NMZ005>007-012-013-018>021-270145- /O.EXP.KABQ.WI.Y.0059.000000T0000Z-081227T0100Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... SANTA ROSA...TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 545 PM MST FRI DEC 26 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. STRONG WINDS HAVE GRADUALLY WEAKENED ACROSS THE REGION...HOWEVER SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY LINGER THROUGH THE MID-EVENING HOURS. PERSONS DRIVING THROUGH THE AREA CAN STILL EXPECT LIGHT TO MODERATE CROSS WINDS ALONG HIGHWAY 285 FROM SANTA FE TO ROSWELL...AS WELL AS OTHER NORTH SOUTH ORIENTED ROADS. $$ DPORTER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 25, 3:00 AM MST, 5 hours 58 minutes earlier.
Area forecast discussion, Dec 25, 3:00 AM MST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST THU DEC 25 2008 .DISCUSSION...DISTURBANCE CURRENTLY STRETCHED ACROSS WESTERN ARIZONA TO TRACK RAPIDLY EAST AND NORTHEAST OVER NEW MEXICO TODAY...AND SHOULD EXIT THE STATE TO THE EAST LATE THIS AFTERNOON. THIS DISTURBANCE SHOULD RESULT IN GENERALLY NUISANCE SNOW ACCUMULATIONS FOR MOST AREAS...EXCEPT PERHAPS SOME OF THE HIGH NORTHERN AND WESTER MOUNTAIN TERRAIN AND ALONG THE COLORADO BORDER...AND IN FACT THERE MAY BE ONLY A MIX OF RAIN AND SNOW OR RAIN AT SOME LOWER ELEVATION LOCALES CURRENTLY UNDER THE WINTER STORM WARMING ONCE THE LOWER LEVELS MOISTEN UP. INTEND TO RESEGMENT THE WSW PRODUCT TO BETTER SPECIFY THAT. OTHER ISSUE TODAY WILL BE THE WIND. MODELS INDICATE A 50 TO 60KT MAX AT H7 ZIPPING ACROSS THE SOUTHEAST HALF OF THE STATE AROUND MIDDAY AS THE DISTURBANCE PASSES THROUGH...BUT SURFACE PATTERN NOT SUPPORTIVE OF ANY MORE THAN THE CURRENT WIND ADVISORY. GUIDANCE TEMPS PROBABLY TOO WARM IN THE NORTHWEST...BUT MAYBE NOT IN THE EAST AND SOUTH GIVEN THE GENERAL LACK OF CLOUD COVER ATTM ON THE SATELLITE IMAGERY. IN ADDITION...THE STRONG H7 WINDS ARE EAST OF THE FORECAST AREA BY LATE AFTERNOON. INDICATIONS FOR HIGH WIND APPEAR BETTER FRIDAY ACROSS THE SOUTHCENTRAL MOUNTAINS AND SOUTHEAST PLAINS AS THE UPPER TROUGH APPROACHES FROM THE WEST COUPLED WITH THE SURFACE FRONTAL PASSAGE. HOWEVER...WON/T HOIST ANY WIND HIGHLIGHTS FOR FRIDAY JUST YET WITH THE CURRENT ADVISORY IN PLACE FOR TODAY. STRONGER TROUGH TO CROSS NEW MEXICO FROM WEST TO EAST MAINLY FRIDAY NIGHT. THIS SYSTEM WILL BE MUCH COLDER ALOFT...AND SHOULD RESULT IN THE LARGER SNOWFALL AMOUNTS. LEFT IN SOME SLIGHT CHANCE TO CHANCE POPS FRIDAY NIGHT MOST AREAS...AND OVER THE NORTHERN HIGH TERRAIN AND NORTHEAST SATURDAY. REST OF THE YEAR THE STATE WILL BE UNDER GENERALLY DRY NORTHWEST FLOW ALOFT...A RATHER MONOTONOUS PATTERN WITH OCCASIONAL INTRUSIONS OF COLDER AIR INTO THE NORTHEAST PLAINS. && .AVIATION...AREAS OF MVFR CONDITIONS WILL REMAIN OVER THE NORTHWESTERN THIRD OF THE STATE THROUGH THE DAY TODAY AND INTO TONIGHT ALONG WITH A FEW LOCALIZED AREAS OF IFR CONDITIONS. NORTHERN AND WESTERN MOUNTAINS WILL SEE OBSCURATIONS AND ACCUMULATING SNOWFALL. RAIN WILL MIX WITH SNOW IN MANY LOWER ELEVATION AREAS BY LATE MORNING AND AFTERNOON. STRONG WINDS WILL ALSO EXIST WITH STRONGEST GUSTS SEEN ALONG THE CENTRAL TO SOUTH CENTRAL MOUNTAINS...BUT GUSTS UP TO 45KT WILL BE POSSIBLE EVEN IN THE EASTERN PLAINS. SNOW LEVELS WILL DROP IN THE WESTERN TWO THIRDS OF THE STATE TONIGHT AND PERIODIC IFR CONDITIONS WILL BE SEEN AS SNOWFALL INCREASES. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER...PROGRESSIVE UPPER LEVEL TROUGHS WILL IMPACT NORTHERN AND CENTRAL NEW MEXICO THROUGH FRIDAY EVENING BEFORE A SHIFT TO A DRIER AND MORE TRANQUIL PATTERN OCCURS. DESPITE STRONG WINDS DEVELOPING TODAY AND FRIDAY...NO SIGNIFICANT FIRE WEATHER CONCERNS ARE ANTICIPATED. FIRST UPPER LEVEL SHORT WAVE WILL CONTINUE TO APPROACH THE STATE ALONG WITH INCREASED RAIN AND HIGH ELEVATION SNOW SHOWERS SPREADING OVER THE NORTHWESTERN THIRD OF THE STATE. A LEE SIDE SURFACE TROUGH AND 10KFT WINDS OF 40 TO 50KT WILL KEEP THINGS WINDY ALONG AND EAST OF THE CENTRAL MOUNTAINS TODAY. STRONG GUSTS WILL ALSO BE SEEN IN THE WEST CENTRAL TO SOUTHWESTERN ZONES...BUT WILL GENERALLY BE CONFINED TO HIGHER TERRAIN OR ASSOCIATED WITH NEARBY SHOWER ACTIVITY. WINDS AND PRECIPITATION WILL INCREASE ON FRIDAY AS A SECOND AND STRONGER UPPER TROUGH ENGULFS THE WESTERN STATES. LOWER THICKNESS VALUES AND COOLER TEMPERATURE PROFILES WILL ALLOW LOWER SNOW LEVELS THROUGHOUT THE DAY ON FRIDAY...THUS EXPECT MORE SIGNIFICANT ACCUMULATIONS WITH THE FRIDAY SYSTEM...ESPECIALLY IN THE NORTHERN TO WESTERN MOUNTAINS. BY THE WEEKEND...WINDS ALOFT WILL WEAKEN AND SHIFT MORE WEST NORTHWESTERLY ALLOWING ONLY MINOR PERTURBATIONS TO GRAZE THE NORTHERN TIER OF THE STATE THROUGH THE UPCOMING WEEK. THIS WILL ALLOW SLIGHTLY WARMER TEMPERATURES...AS WELL AS DECLINING HUMIDITIES IN THE EASTERN PLAINS. HOWEVER...NO CRITICAL FIRE WX CONDITIONS ARE FORECASTED. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 34 27 31 11 / 70 60 50 20 GALLUP.......................... 36 26 30 0 / 70 60 60 20 GRANTS.......................... 37 26 33 6 / 60 50 60 30 GLENWOOD........................ 48 29 44 17 / 60 40 60 20 CHAMA........................... 28 18 23 -4 / 90 90 80 30 LOS ALAMOS...................... 38 26 29 15 / 60 40 60 30 RED RIVER....................... 27 17 23 -6 / 50 50 70 30 TAOS............................ 31 23 29 -4 / 50 40 60 30 SANTA FE........................ 37 24 29 8 / 50 50 70 30 SANTA FE AIRPORT................ 40 28 32 11 / 40 40 60 30 ESPANOLA........................ 41 27 33 5 / 50 30 50 30 ALBUQUERQUE HEIGHTS............. 45 32 39 19 / 30 30 40 30 ALBUQUERQUE VALLEY.............. 45 32 41 12 / 30 30 40 30 ALBUQUERQUE FOOTHILLS........... 41 29 36 16 / 40 40 50 30 ALBUQUERQUE WEST MESA........... 45 29 39 17 / 30 30 50 30 SOCORRO......................... 49 30 45 15 / 20 20 30 30 SANDIA PARK/CEDAR CREST......... 38 26 31 14 / 50 50 60 30 MORIARTY/ESTANCIA............... 42 31 35 16 / 20 20 50 30 CARRIZOZO....................... 52 36 38 22 / 20 20 50 30 RUIDOSO......................... 49 35 47 13 / 30 30 60 30 RATON........................... 49 29 45 10 / 10 10 20 30 LAS VEGAS....................... 45 30 37 6 / 20 20 30 30 ROY............................. 49 31 42 11 / 0 0 20 30 CLAYTON......................... 56 34 47 15 / 0 0 5 30 SANTA ROSA...................... 57 35 46 13 / 0 0 10 30 TUCUMCARI....................... 59 42 56 17 / 0 0 5 30 FORT SUMNER..................... 59 35 54 15 / 0 0 10 30 CLOVIS.......................... 61 37 57 19 / 0 0 10 20 PORTALES........................ 62 39 60 20 / 0 0 5 20 ROSWELL......................... 63 40 64 24 / 0 0 5 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 PM MST FRIDAY FOR THE FOLLOWING ZONES...NMZ001>004-008-014. WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005>007-010>013-016>021-026. &&
Hazardous weather outlook, Dec 25, 6:00 AM MST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST THU DEC 25 2008 NMZ001>021-026-261300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST THU DEC 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN PLAINS AND PORTIONS OF THE CENTRAL MOUNTAIN CHAIN FROM 10 AM UNTIL 6 PM. WINTER STORM WARNINGS REMAIN IN EFFECT FOR THE NORTHERN AND WESTERN MOUNTAINS...NORTHWEST PLATEAU AND UPPER RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR ACCUMULATING SNOW INCREASES FRIDAY OVER NORTHERN AND WESTERN NEW MEXICO...AS WELL AS THE NORTHWEST PLATEAU AND UPPER RIO GRANDE VALLEY...WHERE WINTER STORM WARNINGS REMAIN IN EFFECT UNTIL 6 PM FRIDAY EVENING. IN ADDITION...STRONG AND GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED OVER NORTHERN AND CENTRAL NEW MEXICO FRIDAY. POTENTIAL EXISTS FOR SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH OVER THE SOUTH CENTRAL MOUNTAINS AND SOUTHEAST PLAINS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.
In the hours before
Local storm report, Dec 25, 7:39 AM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
739 AM MST THU DEC 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 N CHAMA 36.92N 106.58W
12/25/2008 M4.0 INCH RIO ARRIBA NM CO-OP OBSERVER
&&
SHOEMAKEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 10:24 PM MST | Wind Advisory | ABQ | 20 hr | |
| Dec 25, 3:40 PM MST | Winter Weather Advisory | ABQ | 32 hr |
Nearby
High Wind Warnings in New Mexico, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.